# SDR 97ZZZX4714

- Difficulty date: October 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9359H
- Make and model: Cessna 172M
- Aircraft serial: 17266115
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Chafed
- Location: Rt Wing Tank
- Part time: 5,640 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REMOVING RIGHT FUEL TANK TO CHECK FOR LEAK, FOUND WEAR ON BOTTOM OF TANK INDENTED WITH RIVET HEAD MARKS.  THE TANK RESTS ON A REINFORCEMENT PLATE THAT IS RIVETED TO STIFFENERS.  USING A UNIVERSAL TYPE RIVET HEAD, A RUBBER CHAFE STRIP IS LAID OVER THE RIVET HEADS, BUT DUE TO WEIGHT AND MOVEMENT OF THE TANK, THE RUBBER HAS MOVED IN SPOTS REVEALING BARE RIVET HEADS.  ALSO, RUBBER HAS BECOME BRITTLE AND HARD.  IF LEFT UNCHECKED, RIVETS WOULD HAVE WORN THROUGH TANK IN MULTIPLE SPOTS.  SUGGEST COUNTERSUNK RIVETS.
